Hello, does the flushing come together with palpitations or any other symptom?
Hi there. Did some digging and the #1 cause of face flushing is anxiety and stress. Nowhere did I find the return of Hep C or liver disease. The other predominate causes besides anxiety were high blood pressure, menopause, exercise, or even allergies..
No wonder your face is flushing. This Hep C journey is exhausting and stressful. The what ifs, will it return, whats next, will this disease eventually kill me. Our emotions are so raw while waiting its no wonder we are not reclining on the local psychiatrists couch.
I would chalk this up to stress. Find yourself a mantra and hummmmm away.
Hope you find yourself with positive results!
There are many causes for face flushing, like Kim said above. Spicy foods cause it in some people. Alcohol and certain medications can cause it in some people.., Niacin comes to mind and certain other vitamins will do it. Weather causes, like hot to cold, cold to hot. Exercise. Another virus (not Hep), like a cold or flu. Try to just relax until you get the final viral load- undetected and then, if your face is still flushing so much that it's troublesome, then, you can find out what you might be doing that could be the cause. I can only tolerate certain soaps and shampoo or conditioners, because my skin is so sensitive, have you perhaps changed products recently? I feel funny saying that because I can't remember w/o going back to your profile, if you are female or not. Silly me.. Susan400
Okay, now I've gone back and checked, , now that I've ascertained that I'm addressing a female..., it does appear from the age on your profile that you're pass the menopausal/flushing age. At least it seems that most of the time that happens more towards early menopause like 48-55 time frame, I think.
yes the flushing comes with palpitations.
I am female, 62 yrs old and this was my third tx. Treated with each major breakthrough meds. The virus returned twice after EOT.
I haven't felt anxious. Really I felt relieved to finish the treatment. The flushing started about 2 weeks after EOT.
thanks all for your responses. I do feel less afraid! I do want to know why Fred mentioned palpitations accompanying the flushing. Again thanks!~
Palpitations and facial flushing sometimes go hand in hand. They can occur with a low Hemoglobin level, and also with anxiety. I had them both towards the end of treatment.
Members on this forum aren't doctors. If your having palpitations and flushing "contact your doctor". Not everything is related to hep C and treatment but treatment does stress your body and you should have a complete physical after completing treatment. It is interest that you have these symtoms and I can tell you I experienced the same after treatment with Incivek. I wasn't plagued with all the Incivek side effects either. These are extremely strong drug treatments and effects your body in many more ways than talked about. I completed treatment 2 years ago and have gone through an array of health issues after the stress of hep C treatment. They have resolved but seeing a doctor and staying on top of you health after treatment is extremely important to your healthy recovery. My palipations and face flushing was heart related. See your doctor and find the cause.
Best to you
can you tell me what was wrong with your heart and how it was resolved? I am making an appointment with hep doc today
Irregular heart rhythm and fast heart beat. Medication and medical intervention to put my heart back in rhythm. Women should really pay
attention to their heart. I'm active and in general healthy.
You will see on this above referenced site that "you should find the cause".
Don't just assume its something simple. Find out. I was shock when I
found this out. But because I'm my own advocate... I caught it and got
Best to you
Hello, my heart palpitations and flush to the head where due to anxiety and I suggest you get checked out to rule anything else out. Best to you.
I'm not a doctor, nor have I claimed to be a doctor. I'm only here to share
my own experiences to help others along the way.
There is a thread going in hepmag.com forum about heart palpitations and treatment in case you are interested. you could inquire there too.
I got that face flushing among many other things...Think that treatment really pumped up my adrenals, etc but I'm no doc so I can't back that opinion up medically, but I was SUPER stressed from those drugs at times, and I needed to take a part of a tranquilizer after I dosed (just speaking for myself) and to sleep. I would just talk to your doc and get tested if he/she feels it's warranted. I have another condition so I was getting tested throughout. Vitals, etc. Treatment is tougher on some of us than others...But now I'm on the other side (SVR) and it was WELL worth it. Hang in there!
I saw my liver doc yesterday, my BP was 170/90. He told me to stop drinking coffee. That's all he said. My hands and feet are cold and my heart just started racing.
Are you on bp meds? You need to see your primary care physician. It looks like you may need bp meds or an adjustment in the one you are using. I hope you feel better soon.
I am not on BP meds. Today I felt ok until late afternoon. The palpitations started lasting about an hour and currently eased up a little. I will call my primary tomorrow. I was thinking thyroid. I have never had high blood pressure.
I really don't think the heart racing or palpitations have much to do with normal blood pressure problems but rather the Sovaldi/Olysio causes these fluctuations and the subsequent flushing as they do their work. For me, I think my system is just so on edge because of the drugs and my cirrhosis acting out so that if I add extra stress, something as simple as going to the doctor, it causes my BP and heart to race. Essentially, I try to take it as easy as possible physically. I take a small walk of 8 blocks or so each day and the rest of the day try to relax. This has helped me.
I told my doctor about it and he gave me no explanation but just said to hang in there.
That is interesting. Currently palps have stopped. I am self employed so when I feel weird I rest. Maybe it is related to withdrawal of S and O. Thanks all!
I had some palpitations (what's the difference between palpitations and heart racing?) but didn't think to mention it to anyone because it was so short-lived - maybe 2-3 minutes twice
It happened when I was laying down to go to sleep in the first few days of starting the S/O regimen.
So,I'm inclined to think that it may have been some anxiety that I wasn't even aware of. As some have noted, treatment itself is stressful even when you don't think you're feeling stressed. And with so much riding on the outcome, all the thoughts you have about what the drugs are doing now at this very moment to the virus
Wondering how I got to sleep at all!
Heart palpitations and heart racing are synonymous in terminology. Sometimes you will hear the word Tachycardia which is basically the medical definition of all of the above, simply called "rapid heart rate".
When someone experiences a rapid heart rate your anxiety will increase and your heart will race faster. What needs to happen at this point is to get evaluated by your Dr to rule out any medical reasons for this to occur. When you assume it's only the meds, (which it likely is in my opinion) you still don't know for SURE and the vicious cycle will continue. It could be a medical crisis too, but without a Drs work-up you will not know for sure. Always better to be safe then sorry as we are walking in unchartered territory with these new meds.
High blood pressure CAN occur when visiting a Drs office only and is called "White coat syndrome". This usually happens to individuals that are anxiety driven even tho they may not know that they are stressed out. Basically when these individuals are sitting at home their blood pressure is normal. The problem exists because we don't know for sure if its something, or nothing unless we talk to our Dr.
Both of these situations need to be resolved by your Dr, if for nothing else but piece of mind.